Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 193, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2008, 8:41 PM CDT for Texas County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2008, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 2, 2008, 9:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Texas County, OK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:39 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 2, 6:39 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 639 PM CDT WED JUL 2 2008 .AVIATION... THUNDERSTORMS WILL BE IN THE VICINITY OF THE KDHT/KGUY TERMINALS FOR THE NEXT FEW HOURS BUT ARE NOT EXPECTED TO AFFECT KAMA. THIS WILL RESULT IN VFR CONDITIONS OVERNIGHT WITH MID/UPPER LEVEL CLOUD COVER. A COLD FRONT IS FORECAST TO PUSH INTO THE PANHANDLES THURSDAY MORNING...CLEARING KGUY AND KDHT BY MID TO LATE MORNING. IT DOES NOT LOOK LIKE THE FRONT WILL REACH KAMA...INSTEAD STALLING OUT NEAR THE CANADIAN RIVER VALLEY. THIS FRONT WILL SERVE AS A FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT THURSDAY AFTERNOON/EVENING. THE BEST CHANCES APPEAR TO BE ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THEREFORE...PROB30 GROUPS WERE INSERTED BETWEEN 18Z AND 00Z AT KDHT/KGUY. I ONLY ADDED CB REMARKS FOR KAMA AT THIS TIME GIVEN THE LOWER PROBABILITY OF CONVECTION. PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD...ALTHOUGH BRIEF MVFR CIGS/VSBYS ARE POSSIBLE IN THUNDERSTORMS. JOHNSON && .PREV DISCUSSION... /ISSUED 504 PM CDT WED JUL 2 2008/ UPDATE... TEMPS HAVE WARMED TO AT OR JUST ABOVE 100 DEGREES ACROSS THE NORTHERN PORTION OF THE CWA THIS AFTERNOON...ALLOWING THUNDERSTORMS TO DEVELOP ALONG THE SURFACE TROF FROM NEAR DALHART...TO GUYMON...TO KNOWLES. THESE THUNDERSTORMS SHOULD LAST FOR SEVERAL MORE HOURS GIVEN THE SURFACE HEATING AND LOW LEVEL CONVERGENCE ALONG THE TROF AXIS. HOWEVER...SINCE DIURNAL FORCING IS THE DOMINANT MECHANISM WITH THIS CONVECTION...COVERAGE SHOULD DROP SIGNIFICANTLY AFTER SUNSET. POPS WERE EXPANDED TO INCLUDE ALL OF THE OKLAHOMA PANHANDLE AS WELL AS THE NORTHERN TEXAS PANHANDLE. I DO NOT THINK THAT THIS ACTIVITY WILL VENTURE SOUTH OF THE CANADIAN RIVER VALLEY THIS EVENING GIVEN THE WEAK STEERING FLOW SO THESE AREAS WERE LEFT DRY. OTHER MINOR TWEAKS WERE MADE TO THE DEWPOINT AND SKY GRIDS. UPDATE PUBLIC AND FIRE WEATHER PRODUCTS WILL BE ISSUED SHORTLY. JOHNSON PREV DISCUSSION... /ISSUED 335 PM CDT WED JUL 2 2008/ DISCUSSION... COLD FRONT CURRENTLY EXTENDS FROM EASTERN NE TO CENTRAL KS TO NORTHEASTERN NM. SCT TSRA ONGOING IN SOUTHERN KS WITH CONVERGENCE ALONG THE FRONT AND LLVL MOISTURE ADVECTION HAS PUSHED SFC DEW POINTS INTO THE LOWER 60S. FOR TONIGHT...WEAK NORTHWEST FLOW ALOFT MAY ALLOW SCT TSRA IN NORTHERN NM TO MOVE INTO THE FAR WESTERN PORTIONS OF THE PANHANDLES THIS EVENING. GIVEN THE DIURNAL NATURE OF THIS CONVECTION AND WITHOUT ANY UPPER SUPPORT...ANY CONVECTION SHOULD REMAIN WEST OF THE REMAINDER OF THE PANHANDLES. LOWS TONIGHT WILL BE SIMILAR WITH TEMPS GENERALLY IN THE 60S TO LOWER 70S. FRONT BECOMES QUASI STATIONARY AS IT HANGS UP ACROSS THE NORTHERN PORTION OF THE PANHANDLES THU AFTERNOON. MODELS ARE IN GOOD AGREEMENT WITH FRONT HANGING UP JUST NORTH OF AMARILLO. SOUTHEAST UPSLOPE FLOW NORTH OF FRONT WILL ADVECT LLVL WARM MOIST AIR AND COMBINED WITH CONVERGENCE ALONG THE FRONT...SCT TSRA COULD DEVELOP ACROSS THE NORTHERN PANHANDLES IN THE AFTERNOON. SPEED SHEAR VALUES LOOK MARGINAL GIVEN RATHER WEAK MID/UPPER FLOW ALTHOUGH MARGINAL DIRECTIONAL SHEAR CAN BE ENOUGH FOR SEVERE THREAT. ALSO GIVEN WEAK FLOW ALOFT...ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND WITH FORECAST SOUNDINGS SHOWING PWAT VALUES HIGHER THAN CLIMATOLOGY NORMS...FLOODING MAY BE A CONCERN. THE 4TH OF JULY IS SHAPING UP TO BE A DECENT ALBEIT HOT DAY AS THE FRONT LIFTS WELL NORTH OF THE CWA AND MID/UPPER RIDGE OVER THE FOUR CORNERS REGION EDGES A BIT FURTHER TO THE EAST. SUBSIDENCE ASSOCIATED WITH THE RIDGE AND WARMING TEMPS ALOFT SHOULD BE ENOUGH TO KEEP THE CWA PRECIP FREE. RIDGE BECOMES HIGHLY AMPLIFIED AND MOVES FURTHER TO THE EAST SAT IN RESPONSE TO DIGGING UPPER TROUGH OVER NORTHWESTERN CANADA. MADE VERY FEW CHANGES TO REMAINDER OF THE FORECAST WITH ANOTHER LARGE MID/UPPER RIDGE BECOMING ESTABLISHED ACROSS THE DESERT SOUTHWEST. CLK FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN MINIMAL FOR THE NEXT SEVERAL DAYS AS RH VALUES TO REMAIN ABOVE 20 PERCENT. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/07
Hazardous weather outlook, Jul 2, 4:47 PM CDT, 3 hours 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT WED JUL 2 2008 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 447 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. STORMS MAY BECOME WIDESPREAD ON THURSDAY WHEN A COLD FRONT ENTERS THE AREA...AND PROVIDES THE NECESSARY FOCUS FOR STORM DEVELOPMENT. ANY STORMS THAT FORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...THE COMBINATION OF HEAVY RAINFALL AND SLOW STORM MOTION MAY RESULT IN ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON THURSDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SCHNEIDER
In the hours before
Special weather statement, Jul 2, 5:19 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT WED JUL 2 2008 OKZ003-022315- BEAVER OK- 519 PM CDT WED JUL 2 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN BEAVER COUNTY... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF GATE MOVING SOUTH AT 5 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN BEAVER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SP
Special weather statement, Jul 2, 6:13 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT WED JUL 2 2008 OKZ003-030015- BEAVER OK- 613 PM CDT WED JUL 2 2008 ...STRONG THUNDERSTORMS IN NORTHERN BEAVER COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GATE TO 5 MILES NORTH OF FORGAN. THE STORMS WERE MOVING SOUTH AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SP
Special weather statement, Jul 2, 8:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 827 PM CDT WED JUL 2 2008 OKZ001>003-TXZ001>005-030200- BEAVER OK-CIMARRON OK-DALLAM TX-HANSFORD TX-LIPSCOMB TX-OCHILTREE TX-SHERMAN TX-TEXAS OK- 827 PM CDT WED JUL 2 2008 ...LINE OF STRONG THUNDERSTORMS IN BEAVER...CIMARRON...TEXAS...DALLAM... HANSFORD...LIPSCOMB...OCHILTREE AND SHERMAN COUNTIES... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF BOISE CITY TO 7 MILES NORTH OF GUYMON TO FOLLETT. THE STORMS WERE MOVING SOUTH AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:45 AM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.